Funnel Cloud, Flagler
- When
- June 13, 1:55 PM EST
- Where
- Flagler County, Hammock
- Reported by
- Emergency Manager
- Coordinates
- 29.620, -81.200
A brief funnel cloud was observed near Bings Landing and A1A.
A lingering front near the I-10 corridor combined with an upper level trough aloft. These features combined with the sea breezes over a moist and unstable airmass with weak steering flow produced flooding rainfall over parts of Jacksonville and a few pulse severe storms that had wet downbursts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A lingering front near the I-10 corridor combined with an upper level trough aloft. These features combined with the sea breezes over a moist and unstable airmass with weak steering flow produced flooding rainfall over parts of Jacksonville and a few pulse severe storms that had wet downbursts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 12:33 PM EST, 1 hour 22 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 133 PM EDT Sun Jun 13 2021 .AVIATION... [Through 18Z Monday] Atlantic sea breeze is now discernible on both visible satellite imagery and radar and is approaching the St Johns River and I-95 (north of downtown). Expect convection to fire along it in the next hour or so but still think we're closer to 1 1/2 to 2 hours before convection impacts the Jacksonville Metro area fields. KSSI has convection over the Saint Simons Sound Inlet so for all intents and purpose convection is already on the approach to the field (which is usually from the south). Convection is expected to be brief today and should finish between 13/23 to 14/01 UTC. Looking for another round over MVFR to locally IFR ceilings again tonight and possibly some mist/fog at KVQQ and KGNV during the overnight hours. Certainly didn't go as low as guidance indicates at either field, but they also have a bad habit of going down below 1 mile for very brief periods and then bouncing right back up, so we'll see. && .PREV DISCUSSION [1210 PM EDT]... .NEAR TERM [Through Tonight]... Latest short-term, high resolution guidance indicates that convection currently crossing the I-75 corridor in northeast FL will continue to weaken as it slides southeastward. Otherwise, a stagnant weather pattern will take shape as ridging aloft builds over the Four Corners region of the Desert Southwest, which will lock mean troughing in place over the eastern third of the nation. Troughing will push the aforementioned "backdoor" cold front southward across southeast GA this afternoon, with the boundary stalling near the GA/FL border tonight. Low level west- southwesterly flow will strengthen during the predawn hours ahead of this approaching boundary, which will advect scattered convection developing along the Nature Coast across Marion County this morning, with some activity likely impacting southern portions of Putnam and Flagler Counties as well. Low level flow will shift to northwesterly toward sunrise, which should briefly advect the drier air mass filtering into inland southeast GA across northeast FL this morning. Pockets of low stratus across inland southeast GA and the Suwannee Valley this morning will quickly mix out after sunrise, with light west-northwesterly winds developing after sunrise. Temperatures will rise to the upper 80s and lower 90s towards noon ahead of the approaching "backdoor" cold front, which will approach the Altamaha River towards noon. Model soundings depict ML CAPE values rising to 1,500 - 2,500 j/kg throughout our region by early afternoon. Scattered to numerous showers and thunderstorms should initiate along the southward moving front as well as an inland moving Atlantic sea breeze boundary over southeast GA shortly after noon. Mesoscale boundaries moving northeastward from this morning's anticipated convection over north central FL will interact with the inland moving Atlantic sea breeze to initiate scattered convection along the I-95 and U.S.-301 corridors before the mid- afternoon hours, and then convection should overspread northeast and north central FL during the mid to late afternoon hours as the frontal boundary approaches the FL/GA border and numerous mesoscale boundary collisions occur. The slightly drier air mass advecting into our area from the northwest early this morning should create downdraft CAPE values of 800 - 1,000 j/kg for locations along the I-10 corridor this afternoon, where a few strong thunderstorms will be possible as storms pulse due to mesoscale boundary interactions. The bigger threat today will be heavy rainfall amounts due to the anticipated slow storm motion. Pulsing convection may be capable of producing wet microburst wind gusts of 40-50 mph and frequent lightning strikes as well. Widespread convection should linger into the early evening hours, especially along the I-10 corridor just south of the frontal boundary. Coverage should gradually wane overnight for locations south of I-10, while low stratus potentially overspreads locations north of the frontal boundary across southeast GA. Lows will fall to around 70 inland, ranging to the mid 70s at coastal locations. .SHORT TERM [Monday Through Tuesday]... Bouts of diurnal convection are anticipated for the beginning of the week as daytime heating combined with troughing aloft will produce showers and thunderstorms throughout the region, with the highest likelihood for storm developments to occur over northeastern Florida and along the coastline. Drier air associated with a frontal boundary from out of the northwest starts to move in over inland southeast Georgia and work to inhibit storm developments over this area as the week progresses. Temperatures during this period will be in the upper 80s and lower 90s, with warmer temperatures building over areas with less rainfall. .LONG TERM [Wednesday Through Sunday]... A secondary front will move over Georgia from out of the north by midweek and then stalling near the Florida-Georgia border. Drier conditions are expected for most of southeast Georgia during this period while instability ahead of the frontal boundary along with upper level troughing will lead to a daily bouts of diurnal convection through to the end of the week. Forecast models for the end of next week indicate a low pressure system building upwards towards Texas and Louisiana and the eventual placement of this system will influence the convective pattern for the southeastern US next weekend. .MARINE... A cold front moving southward down the Carolina coastal Plain this morning will arrive over the southeast Georgia waters this afternoon before stalling near the Florida and Georgia border tonight through Monday. Periods of showers and thunderstorms will generally move southeastward across our local waters along this frontal boundary. Outside of thunderstorm activity, winds will remain below Caution levels through Monday night, with seas generally in the 2-4 foot range both near shore and offshore. Another cold front will dive into the southeastern states on Monday afternoon, with this boundary also stalling over the Georgia waters towards midweek and then dissipating late this week as high pressure builds over the Mid-Atlantic states and the southern Appalachians. Southwesterly winds will increase to Caution levels of 15-20 knots by late Tuesday and Tuesday night in advance of this secondary frontal boundary. Prevailing offshore winds will then diminish by midweek, with coverage of showers and thunderstorms expected to also decrease later this week. Rip Currents: Prevailing offshore winds low wave heights should keep the risk low at area beaches today through midweek. .FIRE WEATHER... Breezy westerly transport winds will prevail for locations south of Interstate 10 today, with lighter northerly surface and transport winds elsewhere likely resulting in low daytime dispersion values north of I-10. Strong thunderstorms containing gusty winds, lightning and heavy downpours are expected across most of northeast and north central FL this afternoon through early this evening. Southwesterly transport winds will remain breezy across north central FL on Monday, with lighter speeds elsewhere likely resulting in low daytime dispersion values from the I-10 corridor northward on Monday afternoon. .HYDROLOGY... Slow moving thunderstorms this afternoon will likely result in widespread 1-2 inch rainfall amounts for locations along the I-10 corridor, with locally higher totals possible. Localized flooding will be possible, especially for urban and normally flood prone locations. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 89 72 94 71 / 20 20 10 30 10 SSI 73 81 75 90 76 / 30 30 20 30 10 JAX 71 85 72 92 72 / 50 40 20 40 20 SGJ 71 83 72 89 74 / 70 50 20 40 20 GNV 71 88 71 88 72 / 60 50 40 50 30 OCF 71 88 72 87 74 / 40 50 40 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Special Weather Statement
National Weather Service Jacksonville FL
206 PM EDT Sun Jun 13 2021
FLZ136-236-240-340-131845-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-
206 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES UNTIL 245 PM EDT...
* At 206 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Williston, moving east at 10
mph.
* Wind gusts of 40 to 50 mph and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Archer, Micanopy and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2929 8241 2948 8241 2948 8255 2953 8256
2954 8257 2951 8226 2928 8222
TIME...MOT...LOC 1806Z 264DEG 7KT 2941 8248
HESSSpecial Weather Statement National Weather Service Jacksonville FL 208 PM EDT Sun Jun 13 2021 FLZ033-038-133-137-138-237-131900- Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL- Eastern Putnam FL-Western Putnam FL-Inland St. Johns FL- 208 PM EDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTHEASTERN ST. JOHNS AND NORTHEASTERN PUTNAM COUNTIES UNTIL 300 PM EDT... * At 208 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Orange Mills, or over East Palatka, moving east at 5 mph. * Wind gusts of 40 to 50 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Palatka, Hastings, East Palatka, Saint Augustine Beach, Marineland, Bostwick, Federal Point, Crescent Beach, Saint Augustine Shores and Orange Mills. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2955 8174 2977 8171 2986 8126 2957 8117 TIME...MOT...LOC 1808Z 264DEG 6KT 2968 8161 HESS
Special Weather Statement
National Weather Service Jacksonville FL
218 PM EDT Sun Jun 13 2021
FLZ240-340-131845-
Central Marion FL-Western Marion FL-
218 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
245 PM EDT...
* At 217 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Williston. This storm was
nearly stationary.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 50 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Reddick, McIntosh, Flemington and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2925 8241 2945 8240 2947 8235 2946 8221
2946 8219 2945 8219 2945 8221 2943 8221
2942 8220 2943 8217 2918 8222
TIME...MOT...LOC 1817Z 266DEG 3KT 2936 8234
HESSSpecial Weather Statement
National Weather Service Jacksonville FL
221 PM EDT Sun Jun 13 2021
FLZ035-131900-
Gilchrist FL-
221 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST COUNTY UNTIL
300 PM EDT...
* At 220 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Bell, moving east at 5 mph.
* Wind gusts of 40 to 50 mph and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Trenton and Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2970 8296 2970 8294 2972 8296 2972 8294
2973 8295 2974 8294 2977 8295 2980 8292
2980 8293 2981 8293 2983 8292 2983 8290
2986 8288 2986 8273 2984 8270 2960 8274
2967 8296
TIME...MOT...LOC 1820Z 280DEG 5KT 2977 8290
HESSSpecial Weather Statement
National Weather Service Jacksonville FL
240 PM EDT Sun Jun 13 2021
FLZ140-240-340-131930-
Central Marion FL-Western Marion FL-Eastern Marion FL-
240 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 330
PM EDT...
* At 240 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
west of Sparr to Silver Springs Shores. Movement was east at 15
mph.
* Small hail, excessive cloud-to-ground lightning, wind gusts up to
50 mph, and minor flooding due to heavy rainfall is possible with
these storms.
* Locations impacted include...
Ocala, Fort McCoy, Citra, Lynne, Sparr, Anthony, Silver Springs
Shores, Belleview, Reddick and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2936 8237 2942 8219 2943 8217 2942 8215
2943 8214 2943 8212 2944 8210 2943 8209
2944 8208 2944 8206 2947 8205 2950 8198
2912 8178 2905 8203
TIME...MOT...LOC 1840Z 275DEG 12KT 2935 8223 2912 8203
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST 1 NE UNIVERSITY OF FLOR 29.65N 82.35W
06/13/2021 M41 MPH ALACHUA FL MESONET
WEATHERSTEM MESONET STATION AT BEN HILL
GRIFFIN STADIUM 0663W 0.7 NE UNIVERSITY OF
FLORIDA RECORDED A WIND GUST OF 41 MPH.
&&
KBThe Jacksonville radar (KJAX), 108 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
1 funnel cloud, 1 hail, 1 thunderstorm wind, 1 heavy rain, 1 flash flood. Local standard time, as filed.
A brief funnel cloud was observed near Bings Landing and A1A.
A spotter reported quarter size hail at US Highway 1 in Bunnell.
Trees were blown down and a trampoline was thrown and damaged at at residence along Highway 316. The location and time of the report was based on radar.
Storm total rainfall of 2.2 inches was measured in Grove Park. Some road still had standing water.
At 515 pm, media showed a video on social media of up to 6 inches of water flooding the intersection of Bay Street and Main Street in downtown Jacksonville. At 525 pm, the media relayed a social media video of 6-12 inches of flood water over Park Street near Avondale Avenue in Jacksonville. At 551 pm, the media shared a social media video of Hogan's Creek overflowing it's banks near Bethel Baptist Street and Laura Street. At 553 pm, the public shared a social media video of minor ponding in their yard along Gilmore Street in Riverside. At 554 pm, the public shared another social media post of street flooding in San Marco near Landon and Flagler Avenues. At 556 pm, the public shared a social media photo of their backyard flooding near Little Fishweir Creek by the intersection of Azalea Drive and Hollingworth Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2021Every state in 2021This day in weather historyWarnings in Florida, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 959969, 959970, 959972, 959971, 959962.